MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø54 TWO-HOLES; ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø54 TWO-HOLES; ACETABULAR CUP
Catalog Number 01.32.154DH
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 november 2019.Lot 182590: 144 items manufactured and released on 24-jul-18.Expiration date: 2023-07-10.No anomalies found related to the problem.To date, 133 items of the same lot have been already sold with another similar reported event.Additional implant involved: stem: minimax 01.13.102r cementless anatomical stem right size 2 (k170845) lot.181827.Batch review performed on 22 november 2019.Lot 181827: 15 items manufactured and released on 11-jul-18.Expiration date: 2023-07-03.No anomalies found related to the problem.To date, 11 items of the same lot have been already sold with another similar reported event (event registered on the same lot is caused by trauma).Clinical evaluation performed by medical affairs manager.Hip revision surgery performed 8 months after cementless total hip arthroplasty in a 70 year old woman.Radiographic images provided show stem tilting from the initial position probably due to under sizing.The reason of this stem size choice is unknown: patient anatomy and bone morphology may have contributed but this cannot be confirmed on the basis of postoperative anteroposterior images.We cannot determine the causes of this event, but we see no reason to think that the prosthetic implants were defective.
 
Event or Problem Description
Revision surgery performed 9 months after the primary due to loose and tilted femoral stem and malpositioned cup.The cup and the stem were revised.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø54 TWO-HOLES
Common Device Name
ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9409888
Report Number3005180920-2019-01030
Device Sequence Number17140556
Product Code LPH
UDI-Device Identifier07630030810824
UDI-Public07630030810824
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Catalogue Number01.32.154DH
Device Lot Number182590
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight90